Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some counterexamples concerning intrinsic distances


Author: Theodore J. Barth
Journal: Proc. Amer. Math. Soc. 66 (1977), 49-53
MSC: Primary 32H15; Secondary 32H20
DOI: https://doi.org/10.1090/S0002-9939-1977-0454078-7
MathSciNet review: 0454078
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Examples of the following are given: (i) complex spaces whose Carathéodory distances are not inner; (ii) a taut complex space that is not complete hyperbolic; (iii) a complex space that is complete hyperbolic $ \bmod \; \Delta $ but not taut $ \bmod \; \Delta $; (iv) a bounded pseudoconvex domain that is not taut.


References [Enhancements On Off] (What's this?)

  • [1] T. J. Barth, The Kobayashi distance induces the standard topology, Proc. Amer. Math. Soc. 35 (1972), 439-441. MR 46 #5668. MR 0306545 (46:5668)
  • [2] N. Kerzman, Taut manifolds and domains of holomorphy in $ {{\mathbf{C}}^n}$, Notices Amer. Math. Soc. 16 (1969), 675-676. Abstract #69T-B120.
  • [3] P. Kiernan, On the relations between taut, tight and hyperbolic manifolds, Bull. Amer. Math. Soc. 76 (1970), 49-51. MR 40 #5896. MR 0252678 (40:5896)
  • [4] P. Kiernan and S. Kobayashi, Holomorphic mappings into projective space with lacunary hyperplanes, Nagoya Math. J. 50 (1973), 199-216. MR 48 #4353. MR 0326007 (48:4353)
  • [5] S. Kobayashi, Invariant distances on complex manifolds and holomorphic mappings, J. Math. Soc. Japan 19 (1967), 460-480. MR 38 #736. MR 0232411 (38:736)
  • [6] -, Hyperbolic manifolds and holomorphic mappings, Pure and Appl. Math. 2, Dekker, New York, 1970. MR 43 #3503. MR 0277770 (43:3503)
  • [7] -, Some remarks and questions concerning the intrinsic distance, Tôhoku Math. J. (2) 25 (1973), 481-486. MR 48 #8856. MR 0330519 (48:8856)
  • [8] -, Intrinsic distances, measures and geometric function theory, Bull. Amer. Math. Soc. 82 (1976), 357-416. MR 0414940 (54:3032)
  • [9] H. J. Reiffen, Die Carathéodorysche Distanz und thre zugehörige Differentialmetrik, Math. Ann. 161 (1965), 315-324. MR 33 #4325. MR 0196133 (33:4325)
  • [10] F. Riesz, Sur les fonctions subharmoniques et leur rapport à la théorie du potential, Acta Math. 48 (1926), 329-343. MR 1555229
  • [11] N. Sibony, Prolongement analytiques des fonctions holomorphes bornées, C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A973-A976. MR 47 #7062. MR 0318515 (47:7062)
  • [12] -, Prolongement des fonctions holomorphes bornées et métrique de Carathéodory, Invent. Math. 29 (1975), 205-230. MR 52 #6029. MR 0385164 (52:6029)
  • [13] H. Whitney, Complex analytic varieties, Addison-Wesley, Reading, Mass., 1972. MR 0387634 (52:8473)
  • [14] H. Wu, Normal families of holomorphic mappings, Acta Math. 119 (1967), 193-233. MR 37 #468. MR 0224869 (37:468)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H15, 32H20

Retrieve articles in all journals with MSC: 32H15, 32H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0454078-7
Keywords: Carathéodory pseudodistance, Kobayashi pseudodistance, inner pseudodistance, taut complex space, complete hyperbolic complex space
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society